• Content count

  • Joined

  • Last visited

Community Reputation

17 Good

About mdahl

  • Rank

Profile Information

  • Gender
  1. Hi all, Back in late October, I posted in this forum at a time when I had reduced my Adderall dose to 5 mg per day. I posted to get some input and support during a very rough patch of physical withdrawal. The people in this forum gave me the encouragement to quit the drug completely, which I did. It's been 54 days of withdrawal sobriety, and I'm still taking it one day at a time. But it dawned on me today that I'm about to greet the new year Adderall-free, and that's pretty awesome. For those of you who are just starting this process, I want to say that it does get better (at least, so far it does). My worst fears about withdrawal were unfounded. I haven't gained any weight. I still get up in the morning and get to my job on time. I recently completed a major project and got positive feedback on it, which was very encouraging. The physical symptoms of withdrawal are gone. I feel healthier than I have in years, and I thought I was pretty healthy to begin with! It's not easy. I'm experiencing (and I'm sure many of you have experienced) some intense psychological withdrawal symptoms. I'm seeing sides of myself that I hadn't seen since I started taking Adderall at age 21, and believe me, I don't like everything I see. But I really think it's worth it. Here's to all of us ringing in the new year Adderall-free.
  2. When will it get better?

    How long have you been off Adderall? I was on Adderall for 10 years. I've been off it for just under two weeks now. In terms of physical symptoms, the first week was a nightmare. And although I managed to get my work done, it was a struggle. I'm now nearing the end of my second week off Adderall, and things are really looking up. I've been productive and haven't noticed a significant difference in the quality of my work. I'm sure it's different for everyone, and I'll probably encounter more hurdles as I go along. But my experience so far tells me that you can be on this drug for 10 years, quit, and be OK
  3. My body is attacking me!

    I'm starting my third day of no Adderall. I'm doing OK (peaks and valleys). Managing to get my work done so far. In fact, the physical symptoms might be a blessing in disguise because they make me want to distract myself in any way I can, including through work!
  4. My body is attacking me!

    Frank B, luckily, I was on my last script and am no longer seeing the doctor who prescribed Adderall to me (it wasn't my family doctor -- it was a psychiatrist in my area who gives the stuff out like candy on Halloween). I feel like I'm going to get through this. I've got a big motivator, which is that I want to start trying to get pregnant within the year. I had a lot of other reasons for wanting to quit Adderall, but that's probably the main reason why I finally did quit and (hopefully!) will stay off the drug. Of course, I've gotta get through this withdrawal period first. My withdrawal symptoms were starting to improve by the end of last night, and I finally managed to get a good night's sleep, so I'm hopeful that today won't be so bad...
  5. My body is attacking me!

    Update: I threw out my pills. OK, body, let's do this withdrawal thing.
  6. My body is attacking me!

    Thank you, oswhid and bluemoon! Both of your replies were really helpful. I'm glad to know that other people have experienced and gotten over these withdrawal symptoms. I have a doctor's appointment booked for tomorrow (fortunately, my family doctor has been very supportive of my decision to get off Adderall), and I'm going to ask her about possibly going on a proton pump inhibitor like Nexium to control the acid reflux. About stopping altogether, I was actually thinking I should do that and just get it over with. It's not like the 5 mg a day are really doing much for me. The whole idea was to avoid bad withdrawal symptoms, and that didn't work, so what's the point? Then I got these two replies saying that very thing. So I've made up my mind to throw my Adderall in the trash first thing when I get home (and then maybe throw some really disgusting garbage on top of it so that I can't possibly fish out the pills). Here goes nothing
  7. Hi everyone, First of all, to everyone who has posted here, thank you for sharing your stories. I only recently decided to quit Adderall, and this website and forum have been more helpful than I can say. So ... I've taken Adderall every day for the past nine years. I've never taken more than my prescribed dose, but at times, my prescribed dose has been really high. I started reducing my Adderall dose about two years ago. I went down from 60 mg/day to 55 mg, then from 50 to 30, from 30 to 25, and then from 25 to 20 mg/day, where I stayed for about a year. Finally, in August of this year, I decided to quit Adderall completely. This was a scary decision for me. I work in a demanding and fast-paced job that I love, and I don't want to fuck it up. But for a variety of reasons, I decided it was time to take the plunge. I opted to continue reducing rather than quitting cold turkey: First, I went from 20 mg/day to 10 mg/day (then I read this post and regretted abruptly halving my dose, but it was too late to go back). That was fine -- I experienced some fatigue, but I was able to manage fairly well through diet and exercise. Then, about one month later, I went from 10 mg/day to 7.5 mg/day. That was a bit harder but still basically OK. About three weeks after that (and just under a week ago), I reduced from 7.5 mg/day to 5 mg/day. Then everything went totally fucking haywire. I am on my sixth day of the 5 mg dose, and my mind and body feel like they're going to shit. My symptoms include: Irritability (since day one of the 5 mg dose), Depression/tearfulness (also since day one of the 5 mg dose), Constipation, Severe bloating, and Acid reflux. I know that constipation and bloating are symptoms of Adderall withdrawal. The acid reflux is a surprise but feels like it's related (in part because it came on at the exact same time as the constipation and bloating). I've been able to control the bloating/constipation/acid reflux somewhat with over-the-counter medications, but I still feel like my entire body is attacking me. My symptoms are affecting my ability to focus at work and function at home. I'm confused by this. I thought that decreasing from 7.5 mg to 5 mg wouldn't be that bad. I'd been coping fine so far! Has anyone else experienced anything like this? Specifically, doing fine with gradual reduction and then suddenly hitting a wall where you feel absolutely terrible and dysfunctional? Also, has anyone else experienced acid reflux/general gastrointestinal distress as part of Adderall withdrawal? It's kind of freaking me out, and I would really appreciate any advice on how to manage these symptoms, information that will help me gauge how long they might last, etc. Thanks, everyone. EDIT: I should probably note that I'm a 125 lb. woman. That probably influences how certain doses, and drops in dosage, affect me.